Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffer from schizophrenia. Taking respiral, swerquel and lorazepam. Advice?

hi l was taking 25mg of gravol at bedtime for four years and told my doctor and he said to stop taking gravol. in the pass few months l noticed that l had to start taking more gravol. l have schizoprenia and l get injection resperial and l also take 200mg of serquel and 1mg lorazepam at bedtime. for a month now l have only taken gravol twice this month.

Asked On : Tue, 2 Apr 2013
Answers:  2 Views:  225
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Gravol is antiemetic medicine and it has some stimulant properties also. Some people use it as drug of abuse. You are taking Quitiapine and Lorazepam for schizophrenia, continue taking these drugs as per advise of doctor. But try to stop taking gravel as you are taking it for four years. Continuous medicines intake for long time results in tolerance and dependence. You have become dependent on this drug. If you have complaints of nausea you can consult a doctor for some other drug.

Answered: Wed, 8 May 2013
I find this answer helpful
Psychiatrist Dr. Srinivasa S.R.R.Y.'s  Response

welcome to Health care magic
Gravol is dimenhydrinate. It has several side-effects and shouldnot be used for a prolonged period.It causes side-effects like constipation, dizziness, drowsiness, dry mouth, excitement, confusion, blurring of vision, difficulty passing urine etc. Lorazepam, Respiral and swerquel(quetiqpine) cause a lot of drowsiness and shouldnot be used in combination with Gravol. Hence your doctor has rightly advised to stop Gravol. Infact even continuing lorazepam for a longer duration is not advisable as this is a dependence forming drug. Also gravol along with these drugs can sometimes cause urine retention. Hence it is important that you stop Gravol and also slowly discontinue using Lorazepam
Thanks and regards
Answered: Thu, 9 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor